Alert archive / Wisconsin / Wind Chill Warnings in 2006

Wind Chill Warning 1, NWS Green Bay, WI

February 17, 200622 counties in Wisconsin

NWS Green Bay, WI issued this wind chill warning at Feb 17, 2006, 4:25 AM CST for 22 counties in Wisconsin. It took effect at Feb 17, 2006, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2006, 4:25 AM CST (10:25 UTC)
In effect from
Feb 17, 2006, 6:00 PM CST
Expired
Feb 18, 2006, 11:36 AM CST
In force
18 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 171025
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
425 AM CST FRI FEB 17 2006

...WIND CHILL WARNINGS ISSUED FOR TONIGHT

.A BITTER COLD AIR MASS WILL POUR INTO THE REGION TODAY AND INTO TONIGHT.
THE COMBINATION OF SUB ZERO TEMPERATURES AND WINDS WILL PRODUCE
DANGEROUSLY LOW WIND CHILL LEVELS RANGING FROM 35 TO 45 BELOW ZERO
FOR TONIGHT AND INTO SATURDAY MORNING.

WIZ005-171800-
/O.CAN.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/
/O.NEW.KGRB.WC.W.0001.060218T0000Z-060218T1800Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
425 AM CST FRI FEB 17 2006

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST
SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

TEMPERATURES ARE EXPECTED TO PLUMMET TONIGHT...RANGING FROM 20 TO 
25 BELOW ZERO OVER NORTHERN WISCONSIN. THE BITTER COLD
TEMPERATURES WILL COMBINE WITH WEST WINDS OF 10 TO 15 MPH TO
PRODUCE DANGEROUS WIND CHILLS TO 45 BELOW.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-171800-
/O.NEW.KGRB.WC.W.0001.060218T0000Z-060218T1800Z/
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...KESHENA...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
425 AM CST FRI FEB 17 2006

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST
SATURDAY. 

TEMPERATURES ARE EXPECTED TO PLUMMET TONIGHT...RANGING FROM
AROUND 25 BELOW ZERO OVER NORTHERN WISCONSIN TO 15 BELOW OVER
EAST-CENTRAL WISCONSIN. THE BITTER COLD TEMPERATURES WILL COMBINE
WITH WEST WINDS OF 10 TO 15 MPH TO PRODUCE DANGEROUS WIND
CHILLS...RANGING FROM 45 BELOW OVER NORTHERN WISCONSIN TO AROUND
35 BELOW OVER EAST-CENTRAL WISCONSIN. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
TH/RDM
8 follow-up statements
000 
WWUS43 KGRB 171743
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 AM CST FRI FEB 17 2006

...WIND CHILL WARNINGS ISSUED FOR TONIGHT...

.A BITTER COLD AIR MASS WILL POUR INTO THE REGION THIS AFTERNOON
AND TONIGHT. THE COMBINATION OF SUB ZERO TEMPERATURES AND WINDS
WILL PRODUCE DANGEROUSLY COLD WIND CHILLS FROM 35 TO 45 BELOW
ZERO TONIGHT INTO SATURDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180145-
/O.CON.KGRB.WC.W.0001.060218T0000Z-060218T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1143 AM CST FRI FEB 17 2006

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SATURDAY. 

TEMPERATURES ARE EXPECTED TO PLUMMET TONIGHT...RANGING FROM
AROUND 25 BELOW ZERO OVER NORTHERN WISCONSIN TO AROUND 10 BELOW
NEAR THE LAKE MICHIGAN SHORELINE. THE BITTER COLD TEMPERATURES
WILL COMBINE WITH WEST WINDS OF 10 TO 15 MPH TO PRODUCE DANGEROUS
WIND CHILLS...RANGING FROM 45 BELOW OVER NORTHERN WISCONSIN TO
AROUND 35 BELOW OVER EAST CENTRAL WISCONSIN. WIND CHILL
TEMPERATURES THIS COLD CAN CAUSE FROSTBITE IN 10 TO 15 MINUTES.

A WIND CHILL WARNING MEANS THAT A COMBINATION OF VERY COLD
TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

$$
KIECKBUSCH
000
WWUS43 KGRB 172151
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CST FRI FEB 17 2006

...WIND CHILL WARNINGS ISSUED FOR TONIGHT...

.A BITTER COLD AIR MASS WILL POUR INTO THE REGION THIS AFTERNOON
AND TONIGHT. THE COMBINATION OF SUB ZERO TEMPERATURES AND WINDS
WILL PRODUCE DANGEROUSLY COLD WIND CHILLS FROM 35 TO 50 BELOW
ZERO TONIGHT INTO SATURDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180600-
/O.CON.KGRB.WC.W.0001.060218T0000Z-060218T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
351 PM CST FRI FEB 17 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY. 

TEMPERATURES ARE EXPECTED TO PLUMMET TONIGHT...RANGING FROM
AROUND 25 BELOW ZERO OVER NORTHERN WISCONSIN TO AROUND 10 BELOW
NEAR THE LAKE MICHIGAN SHORELINE. THE BITTER COLD TEMPERATURES
WILL COMBINE WITH BRISK WEST WINDS TO PRODUCE DANGEROUS WIND
CHILLS...RANGING FROM 40 TO 50 BELOW OVER NORTHERN WISCONSIN TO
AROUND 35 BELOW OVER EAST CENTRAL WISCONSIN. WIND CHILL
TEMPERATURES THIS COLD CAN CAUSE FROSTBITE IN 10 TO 15 MINUTES.

A WIND CHILL WARNING MEANS THAT A COMBINATION OF VERY COLD
TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

$$
KIECKBUSCH
000 
WWUS43 KGRB 180348
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CST FRI FEB 17 2006

...WIND CHILL WARNINGS REMAINS IN EFFECT FOR TONIGHT AND SATURDAY
MORNING...

.ARCTIC AIR IS FIRMLY ENTRENCHED ACROSS NORTHEAST AND NORTH
CENTRAL WISCONSIN THIS EVENING. THE COMBINATION OF SUB ZERO
TEMPERATURES AND WESTERLY WINDS WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS FROM 35 TO 50 BELOW ZERO TONIGHT INTO SATURDAY
MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200-
/O.CON.KGRB.WC.W.0001.000000T0000Z-060218T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
948 PM CST FRI FEB 17 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY. 

TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUMMET TO AROUND 25 BELOW
ZERO OVER NORTHERN WISCONSIN TO AROUND 10 BELOW NEAR THE LAKE
MICHIGAN SHORELINE. THE BITTER COLD TEMPERATURES WILL COMBINE WITH
BRISK WEST WINDS TO PRODUCE DANGEROUS WIND CHILLS...RANGING FROM
40 TO 50 BELOW OVER NORTHERN WISCONSIN TO AROUND 35 BELOW OVER
EAST CENTRAL WISCONSIN. WIND CHILL TEMPERATURES THIS COLD CAN
CAUSE FROSTBITE IN 10 TO 15 MINUTES.

A WIND CHILL WARNING MEANS THAT A COMBINATION OF VERY COLD
TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

$$

ECKBERG
000 
WWUS43 KGRB 181028
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CST SAT FEB 18 2006

...DANGEROUS WIND CHILLS CONTINUE THIS MORNING....

.AN ARCTIC AIR MASS FIRMLY ENTRENCHED OVER THE REGION WILL
CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILLS FROM 35 TO 50
BELOW ZERO THIS MORNING. AS TEMPERATURES RISE SLIGHTLY FOR THE
AFTERNOON...WIND CHILL READINGS WILL LESSON TO THE 15 TO 25 BELOW
RANGE. HOWEVER WIND CHILLS WILL AGAIN FALL TONIGHT TO THE 25 TO 35
BELOW ZERO RANGE.

WIZ005-010>013-018>021-073-074-181800-
/O.NEW.KGRB.WC.Y.0001.060219T0000Z-060219T1600Z/
/O.CON.KGRB.WC.W.0001.000000T0000Z-060218T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
428 AM CST SAT FEB 18 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST SUNDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY.
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ALSO ISSUED A WIND
CHILL ADVISORY FOR THE PERIOD FROM 6 PM THIS EVENING TO 10 AM CST
SUNDAY.

BITTER COLD SUB ZERO TEMPERATURES COMBINED WITH BRISK WEST WINDS
WILL CONTINUE TO PRODUCE DANGEROUS WIND CHILL OF 40 TO 50 BELOW
THIS MORNING. WIND CHILL READINGS THIS COLD CAN CAUSE FROSTBITE
IN 10 MINUTES OR LESS.

WIND CHILL LEVELS ARE EXPECTED TO IMPROVE TO THE 15 TO 25 BELOW
ZERO RANGE THIS AFTERNOON...BUT AGAIN WILL FALL TO THE 25 TO 35
BELOW ZERO RANGE TONIGHT INTO SUNDAY MORNING. 

A WIND CHILL WARNING MEANS THAT A COMBINATION OF VERY COLD
TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

$$

WIZ022-030-031-035>040-045-048>050-181800-
/O.CON.KGRB.WC.W.0001.000000T0000Z-060218T1800Z/
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
428 AM CST SAT FEB 18 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY.

BITTER COLD SUB ZERO TEMPERATURES COMBINED WITH BRISK WEST WINDS
WILL CONTINUE TO PRODUCE DANGEROUS WIND CHILL OF 35 TO 45 BELOW
THIS MORNING. WIND CHILL READINGS THIS COLD CAN CAUSE FROSTBITE IN
ABOUT 10 MINUTES.

WIND CHILL LEVELS ARE EXPECTED TO IMPROVE TO THE 10 TO 20 BELOW
ZERO RANGE THIS AFTERNOON...BUT AGAIN WILL FALL TO NEAR 25 BELOW
ZERO TONIGHT INTO SUNDAY MORNING.

A WIND CHILL WARNING MEANS THAT A COMBINATION OF VERY COLD
TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

$$
TH
000 
WWUS43 KGRB 181736
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1136 AM CST SAT FEB 18 2006

...WIND CHILL WARNING NO LONGER IN EFFECT...

.WIND CHILLS VALUES ACROSS THE REGION WERE NO LONGER MEETING
WARNING CRITERIA...SO THE WIND CHILL WARNING IS NO LONGER IN
EFFECT.

WIZ005-010>013-018>021-073-074-190145-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-060218T1800Z/
/O.CON.KGRB.WC.Y.0001.060219T0000Z-060219T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
1136 AM CST SAT FEB 18 2006

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM CST SUNDAY...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SUNDAY.

WIND CHILLS VALUES WERE NO LONGER MEETING WARNING CRITERIA...SO
THE WIND CHILL WARNING IS NO LONGER IN EFFECT. WIND CHILLS WILL
FALL AGAIN TONIGHT...SO A WIND CHILL ADVISORY HAS BEEN POSTED FOR
THE TIME PERIOD BETWEEN 6 PM THIS EVENING AND 10 AM SUNDAY. THE
COMBINATION OF WIND AND LOW TEMPERATURES EXPECTED ACROSS THE
REGION TONIGHT COULD RESULT IN FROSTBITE OF EXPOSED SKIN IN AS
LITTLE AS 20 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ022-030-031-035>040-045-048>050-181845-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-060218T1800Z/
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
1136 AM CST SAT FEB 18 2006

...WIND CHILL WARNING IS CANCELLED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT.

WIND CHILL VALUES INCREASED DURING THE MORNING...SO THE WIND
CHILL WARNING IS NO LONGER IN EFFECT.

$$

JS
000 
WWUS43 KGRB 182105
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY TONIGHT...

.WIND CHILLS VALUES ACROSS THE REGION ARE EXPECTED TO FALL TO
ADVISORY CRITERIA DURING THE NIGHT. 

WIZ022-030-031-035>040-045-048>050-190400-
/O.EXA.KGRB.WC.Y.0001.060219T0000Z-060219T1600Z/
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
305 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST
SUNDAY. 

WIND CHILLS VALUES ARE EXPECTED TO FALL AS LOW AS 30 TO 35 BELOW
ZERO ACROSS THE AREA TONIGHT. AT THESE LEVELS...FROSTBITE OF
EXPOSED SKIN CAN OCCUR IN AS LITTLE AS 20 MINUTES. AS A RESULT...A
WIND CHILL ADVISORY HAS BEEN POSTED FOR THE AREA.

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF COLD AIR AND
WIND WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

WIZ005-010>013-018>021-073-074-190400-
/O.CON.KGRB.WC.Y.0001.060219T0000Z-060219T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
305 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST
SUNDAY. 

WIND CHILLS VALUES ARE EXPECTED TO FALL AS LOW AS 35 BELOW ZERO
ACROSS THE AREA TONIGHT. AT THESE LEVELS...FROSTBITE OF EXPOSED
SKIN CAN OCCUR IN AS LITTLE AS 20 MINUTES. AS A RESULT...A WIND
CHILL ADVISORY HAS BEEN POSTED FOR THE AREA.

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF COLD AIR AND
WIND WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS43 KGRB 190236
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CST SAT FEB 18 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191045-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-060219T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
836 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY. 

ONE MORE NIGHT OF VERY COLD TEMPERATURES ARE EXPECTED OVERNIGHT
AND EARLY SUNDAY. WIND CHILLS ARE FORECAST TO FALL TO AROUND 25
BELOW ZERO ACROSS THE AREA TONIGHT. AT THESE READINGS...FROSTBITE
OF EXPOSED SKIN CAN OCCUR IN 20 TO 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF COLD AIR AND
WIND WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
JKL
000 
WWUS43 KGRB 190936
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CST SUN FEB 19 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191600-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-060219T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
336 AM CST SUN FEB 19 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

WIND CHILLS TO 30 BELOW ZERO WILL LINGER THIS MORNING. AT THESE
READINGS...FROSTBITE OF EXPOSED SKIN CAN OCCUR IN 20 TO 30
MINUTES.

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF COLD AIR AND
WIND WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
TH

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill warning went out at Feb 17, 4:00 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 17, 4:00 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CST FRI FEB 17 2006

.SHORT TERM...TODAY/TONIGHT/SATURDAY.  SAT IMAGERY AND OBS INDICATE
BANDS OF LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO AFFECT MAINLY VILAS
COUNTY THIS AM...BUT ONLY ISOLATED TO SCATTERED SNOW SHOWERS EXPECTED.

OTHERWISE MAIN FORECAST CHALLENGE CENTERS ON A VERY COLD ARCTIC AIRMASS
BUILDING INTO THE REGION TODAY AND INTO THE WEEKEND.   EXPECT MORNING
HIGHS FOLLOWED WITH STEADY OR FALLING TEMPS TODAY FOR MUCH OF THE REGION
AS THE CORE OF THE ARCTIC AIR BEGINS TO POUR IN.  SUBZERO TEMPERATURES
OF 15 TO 25 BELOW ZERO EXPECTED TONIGHT OVER MUCH OF THE AREA.  WHILE
SOME DECOUPLING OF THE WINDS LIKELY TONIGHT...WITH THE SURFACE HIGH
PASSING WELL SOUTHWEST OF THE FORECAST AREA...EXPECT THE GRADIENT TO
REMAIN TO KEEP WINDS NEAR THE 10 MPH RANGE FOR THE WIND CHILL CRITERIA.
 AS A RESULT HOISTED A WIND CHILL WARNING FOR TNT.  STARTED AT 6 PM THIS
EVENING SINCE ADVISORY LEVELS WILL ALREADY BE MET DURING THE EVENING
HOURS.

SATURDAY...TEMPERATURES WILL STRUGGLE TO RISE FROM ABOVE ZERO AS THE
CORE OF COLD AIR DRIFTS EAST...BUT TEMPERATURES WILL BE STARTING OUT SO
LOW.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. MEDIUM RANGE MODELS OFFER
PRETTY GOOD AGREEMENT INTO EARLY NEXT WEEK. THEN THERE IS THE REGULAR
SMALL DIFFERENCES WITH TIMING AND STRENGTH OF SHORTWAVES MOVING THROUGH
THE MEAN FLOW. MORE SIGNIFICANT DIFFERENCES APPEAR BY THE END OF NEXT
WEEK AS GFS HAS RIDGING OVER THE ROCKIES AND THE ECMWF HAS A TROUGH.
NCEP LIKES THE ECMWF AND WE DO TOO.

LOOKS LIKE A BASICALLY DRY AND COLD PATTERN FOR THE NEXT WEEK. ARCTIC
AIR GRADUALLY MODERATES NEXT WEEK AS UPPER FLOW BECOMES MORE ZONAL. NOT
MUCH THREAT OF LAKE EFFECT AND NO REAL SIGNIFICANT SYNOPTIC SYSTEMS
APPARENT AT PRESENT. ECMWF AND GFS BOTH FORECAST A FRONTAL PASSAGE
THURSDAY...SO WILL KEEP A CHANCE OF SNOW THEN.

GOT TO HAND IT TO THE NCEP MODEL DEVELOPERS FOR THE EXCELLENT MODEL
FORECASTS OF THE WINTER STORM YESTERDAY. THE GFS DID A GREAT JOB WITH IT
EVEN FIVE DAYS BEFORE THE STORM ARRIVED. THE GOOD MODEL FORECASTS MADE
THE OUR LOCAL FORECASTS LOOK QUITE GOOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND CHILL WARNING 6 PM FRIDAY EVENING UNTIL NOON SATURDAY.
WIZ005-010>013-018-019>022-030-031-035>040-045-048>050-073-074.

&&

TDH/RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 16, 12:30 PM CST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CST THU FEB 16 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1230 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BLIZZARD CONDITIONS WILL IMPACT THE FOX VALLEY AND LAKESHORE COUNTIES
THROUGH THIS EVENING...WITH WHITEOUT CONDITIONS DUE TO SNOW AND BLOWING
SNOW. HEAVY SNOW AND OCCASIONAL BLOWING AND DRIFTING SNOW WILL AFFECT
THE REST OF THE FORECAST AREA. THE SNOW AND WINDS SHOULD TAPER OFF IN
MOST PLACES DURING THE MID TO LATE EVENING HOURS. STORM TOTAL
ACCUMULATIONS WILL RANGE FROM 4 TO 6 INCHES IN FAR NORTH CENTRAL
WISCONSIN TO 10 TO 14 INCHES OVER PARTS OF CENTRAL...NORTHEAST AND EAST
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY COLD AIR MASS WILL MOVE INTO THE REGION FRIDAY AND SETTLE OVER
THE REGION INTO THE WEEKEND. LOW TEMPERATURES BY SATURDAY MORNING WILL
RANGE FROM THE SINGLE DIGITS BELOW ZERO NEAR LAKE MICHIGAN TO AS COLD
AS 20 BELOW ZERO ACROSS NORTHERN WISCONSIN. WEST TO NORTHWEST WINDS OF
10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS DOWN TO 35 BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-171200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1230 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN THIS
AFTERNOON THROUGH FRIDAY MORNING. PERIODS OF HEAVY SNOW WILL GREATLY
RESTRICT VISIBILITY THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

KIECKBUSCH
WEATHER.GOV/GREENBAY

Nearby

Wind Chill Warnings in Wisconsin, 2006Every wind chill warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.